Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 19, 2014, 2:34 PM MST for Mohave County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 2:34 PM MST (21:34 UTC)
- Expired
- Aug 19, 2014, 3:03 PM MST
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 95 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WUUS55 KVEF 192134 SVRVEF AZC015-192215- /O.NEW.KVEF.SV.W.0031.140819T2134Z-140819T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM MST TUE AUG 19 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 315 PM MST. * AT 223 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN VALLEY...OR 11 MILES WEST OF KINGMAN...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... KINGMAN...NEW KINGMAN-BUTLER...WILD COW CAMPGROUND...HUALAPAI MOUNTAIN PARK AND BLAKE RANCH RV PARK. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 36 AND 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3546 11388 3508 11371 3501 11415 3534 11429 TIME...MOT...LOC 2134Z 261DEG 31KT 3518 11411 $$ ASG
1 follow-up statement
494 WWUS55 KVEF 192203 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 303 PM MST TUE AUG 19 2014 AZC015-192212- /O.CAN.KVEF.SV.W.0031.000000T0000Z-140819T2215Z/ MOHAVE AZ- 303 PM MST TUE AUG 19 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED... LOCAL STORM SPOTTERS HAVE STATED THAT WINDS GUSTED TO AROUND 40 MPH IN KINGMAN AS THE STORM MOVED THROUGH THE AREA AND THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3546 11388 3508 11371 3501 11415 3534 11429 TIME...MOT...LOC 2202Z 261DEG 31KT 3522 11382 $$ ASG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:17 PM MST, 17 minutes earlier.
Area forecast discussion, Aug 19, 2:17 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 217 PM PDT TUE AUG 19 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM DROPPING DOWN THE WEST COAST WILL ACT UPON MONSOON MOISTURE IN PLACE LEADING TO A CHANCE OF THUNDERSTORMS OVER SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA AT LEAST THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW NORMAL. && .SHORT TERM...THROUGH WEDNESDAY NIGHT...BUSY AFTERNOON. EARLY MORNING THUNDERSTORMS WORKED OVER LINCOLN AND EASTERN MOHAVE COUNTIES...DRY AIR PUNCHING IN FROM THE WEST HAS CLEARED OUT MOST OF SAN BERNARDINO COUNTY...AND THE NARROW WEDGE IN BETWEEN OVER FAR EASTERN SAN BERNARDINO...SOUTHERN CLARK AND WESTERN MOHAVE HAS LIT UP WITH BIG STORMS THIS AFTERNOON. AS THE MAIN LOW OVER THE WEST COAST DIGS FARTHER SOUTH WEDNESDAY...SOUTHWEST FLOW OVER OUR AREA WILL BACK AROUND TO THE SOUTH...ALLOWING THE MOISTURE TO SLOSH BACK TO THE WEST AND BRING THUNDERSTORM CHANCES BACK TO AREAS SOUTHEAST OF A LINE FROM BARSTOW TO HIKO. THE SIERRA NEVADA RANGE MAY ALSO SEE A FEW STORMS THANKS TO THE INFLUENCE OF THE LOW. SOME STORMS ARE LIKELY TO PERSIST THROUGH WEDNESDAY NIGHT OVER THE EASTERN CWA WITH THE LOW NEARBY. .LONG TERM...THURSDAY THROUGH TUESDAY...VERY LITTLE CHANGE TO THE PREVIOUS THINKING. MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT BRINGING AN UPPER LEVEL LOW ACROSS THE AREA IN THE LATE WEDNESDAY THROUGH THURSDAY TIMEFRAME. THURSDAY IS EXPECTED TO BE THE MOST ACTIVE OF THE LONG TERM PERIOD WITH A GENERAL DRYING TREND THEREAFTER. I DID EXPAND POPS A BIT FURTHER WEST ON THURSDAY TO ACCOUNT FOR THE SLIGHTLY SLOW ECMWF AND NAM SOLUTIONS. BASICALLY KEEPING POPS IN EAST OF A PIOCHE...MT. CHARLESTON...MORONGO VALLEY LINE AND THE BEST CHANCES OVER MOHAVE COUNTY AND THE CLARK COUNTY MOUNTAINS. KEPT IN A MENTION OF SHOWERS/THUNDERSTORMS OVER SOUTHEASTERN MOHAVE COUNTY THURSDAY NIGHT AS ECMWF PUSHES THE LOW OVER THE AREA. FOR FRIDAY AND SATURDAY KEPT ONLY A SLIGHT CHANCE OF THUNDERSTORMS MENTIONED OVER MOHAVE COUNTY TO ACCOUNT FOR ANY LINGERING MOISTURE. OTHERWISE EXPECT DRIER CONDITIONS AND A WARMING TREND INTO EARLY NEXT WEEK. THERE DOESN'T APPEAR TO BE A STRONG SIGNAL OF RETURNING MOISTURE THROUGH THE BEGINNING OF NEXT WEEK. && .AVIATION...FOR MCCARRAN...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS SOUTHEAST OF THE TERMINAL THIS EVENING AND OVERNIGHT...WHICH COULD PRODUCE OUTFLOW WINDS AT THE TERMINAL AT SOME POINT. THUNDERSTORM CHANCES WILL MOVE BACK INTO ALL APPROACH CORRIDORS WEDNESDAY...WITH THE LOWEST CHANCE IN THE BEATTY CORRIDOR. THERE WILL ALSO BE A SLIGHT CHANCE AT THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS NEAR AND EAST OF THE COLORADO RIVER THIS EVENING AND OVERNIGHT...WITH EXTREMELY HEAVY RAINFALL AND HIGH WINDS THE MAIN THREATS. THUNDERSTORM CHANCES WILL AFFECT AREAS ROUGHLY EAST OF A LINE FROM BARSTOW TO HIKO ON WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST THROUGH WEDNESDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 19, 9:51 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 AM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 2 SE OVERTON 36.51N 114.43W
08/19/2014 CLARK NV PARK/FOREST SRVC
RANGER AT VALLEY OF FIRE STATE PARK REPORTED THAT SEVERAL
EMPLOYEES WERE UNABLE TO MAKE IT TO THE PARK BETWEEN 6
AND 8 AM DUE TO FLOODING ACROSS MOAPA VALLEY RD/HIGHWAY
169 JUST SOUTH OF THE SIMPLOT PLANT.
&&
WOLCOTTLocal storm report, Aug 19, 2:32 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLASH FLOOD 3 WNW GOLDEN VALLEY 35.23N 114.27W
08/19/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS 8 INCHES OF FLOWING WATER ACROSS
THE INTERSECTION OF LAGUNA AND JUPITER IN GOLDEN VALLEY.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:03 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Aug 19, 1:34 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 3:24 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 3:40 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 7:02 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 12:51 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Aug 19, 1:40 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 1:47 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 2:07 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 53 min |
| Aug 19, 2:27 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 3:08 PM MST | Areal Flood Warning | VEF | Mohave | 16 hr |
| Aug 19, 3:33 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 4:57 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.